Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 45, NWS Brownsville, TX

July 1, 2007Starr County, Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 1, 2007, 10:57 PM CDT for Starr County, Zapata County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 1, 2007, 10:57 PM CDT (03:57 UTC)
Expired
Jul 2, 2007, 2:15 AM CDT
In force
3 hr
Issued by
NWS Brownsville, TX
Area
Whole counties

Counties Starr County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 181 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 11:09 PM CDTFLASH FLOOD5 E Roma, TXTHE ROMA POLICE DEPARTMENT REPORTED WATER IN HOUSES AND FLOODING ON U.S. HIGHWAY 83 AT GARCENO. ONLY THE CENTER LANE OF U.S. HIGHWAY 83 WAS VISIBLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 4.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2936 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 020400
FFWBRO
TXC427-505-020715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1057 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  STARR COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...FALCON
  DAM...EL SAUZ...
  SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 215 AM CDT

* AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA GLORIA

STATIONARY STORMS AROUND RIO GRAND CITY CONTINUE TO PRODUCE EXTREME 
AMOUNTS OF RAINFALL. DOPPLER RADAR ESTIMATES OF 8 TO 10 INCHES HAVE 
BEEN OBSERVED AROUND RIO GRANDE CITY DURING THE PAST 3 HOURS. WHILE 
RAINFALL RATES HAVE DIMINISHED DURING THE PAST COUPLE 
HOURS...SIGNIFICANT FLOODING HAS BEEN REPORTED IN RIO GRANDE CITY 
AND WILL CONTINUE TO DEVELOP. REDEVELOPMENT OF SHOWERS HAS BEEN 
OBSERVED FARTHER WEST NEAR FALCON DAM...WHICH HAS SEEN 4 TO 6 INCHES 
SINCE 600 PM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2636 9909 2621 9865 2678 9837 2681 9939

$$

JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:40 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jul 1, 6:40 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
640 PM CDT SUN JUL 1 2007

.DISCUSSION...ISSUED AN UPDATED ZONE FORECAST A SHORT TIME AGO TO
ACCOUNT FOR BLOSSOMING SHOWERS AND THUNDERSTORMS WITH EMBEDDED
HEAVY RAINFALL OVER ZAPATA...STARR...AND JIM HOGG COUNTY...WITH
ADDITIONAL ACTIVITY JUST ACROSS THE RIO GRANDE RIVER OVER MEXICO
AND MOVING NORTH. WILL CONTINUE TO MONITOR FOR THE POTENTIAL FOR
FLASH FLOODING THIS EVENING AND EARLY TONIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  89  79  90 /  20  30  20  30
BROWNSVILLE          78  91  78  91 /  30  50  20  30
HARLINGEN            77  91  77  92 /  30  50  20  30
MCALLEN              76  93  77  93 /  50  50  20  30
RIO GRANDE CITY      76  93  76  94 /  60  40  30  30
SOUTH PADRE ISLAND   80  87  80  87 /  10  10  20  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...TOMASELLI/66
Hazardous weather outlook, Jul 1, 9:30 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 PM CDT SUN JUL 1 2007

TXZ248>257-021100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
930 PM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

SLOW MOVING SHOWERS AND THUNDERSTORMS...PRODUCING HEAVY RAINFALL...
WILL CONTINUE OVER ZAPATA...JIM HOGG...AND STARR COUNTY TONIGHT.
FLASH FLOODING IS LIKELY IN PORTIONS OF THESE COUNTIES. MOTORISTS
ARE URGED TO DRIVE WITH EXTREME CAUTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
MIDDLE WEEK. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH
LOCALIZED FLOODING REMAINING POSSIBLE THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY FLOODING OR WIND DAMAGE IN
ZAPATA...JIM HOGG...AND STARR COUNTY...TO THE NATIONAL WEATHER
SERVICE IN BROWNSVILLE TONIGHT.

In the hours before

Local storm report, Jul 1, 8:17 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
817 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     DOWNBURST        EL SAUZ                 26.57N 98.87W
07/01/2007                   STARR              TX   TRAINED SPOTTER

            TRAINED SPOTTER AT AEROSTAT IN EL SAUZ REPORTED TWO TREES
            FELLED BY MEASURED WINDS OF 61.8 KNOTS. EACH TREE 1 FOOT
            IN DIAMETER AND 20 FEET TALL. ALSO MARBLE SIZE HAIL.

&&

TOMASELLI
Local storm report, Jul 1, 8:40 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
840 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     FUNNEL CLOUD     1 N RIO GRANDE CITY     26.39N 98.83W
07/01/2007                   STARR              TX   LAW ENFORCEMENT

            DPS TROOPER REPORTED FUNNEL CLOUD 1 MILE NORTH OF RIO
            GRANDE CITY ON 3167.

&&

TOMASELLI
Local storm report, Jul 1, 9:08 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
908 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     FLASH FLOOD      EL SAUZ                 26.57N 98.87W
07/01/2007                   STARR              TX   LAW ENFORCEMENT

            DPS TROOPER REPORTS 6 INCHES TO 1 FOOT OF WATER ON 3167
            NEAR EL SAUZ.

&&

TOMASELLI
Local storm report, Jul 1, 9:48 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
948 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      RIO GRANDE CITY         26.38N 98.83W
07/01/2007                   STARR              TX   LAW ENFORCEMENT

            RIO GRANDE CITY LAW ENFORCEMENT REPORTS WATER INSIDE
            HOMES FROM FLOODING IN THE LAS LOMAS AND LOS TREVINOS
            SUBDIVISIONS.

&&

TOMASELLI
Local storm report, Jul 1, 10:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1040 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     FLASH FLOOD      RIO GRANDE CITY         26.38N 98.83W
07/01/2007                   STARR              TX   DEPT OF HIGHWAYS

            TX DOT REPORTS TWO FEET OF WATER ON EXPRESSWAY 83 IN RIO
            GRANDE CITY.

1038 PM     FLASH FLOOD      RIO GRANDE CITY         26.38N 98.83W
07/01/2007                   STARR              TX   DEPT OF HIGHWAYS

            TX DOT REPORTS 5 FEET OF WATER ON EMBASSY ROAD, HERNANDEZ
            ROAD, AND ROCA GUERRA ROAD IN RIO GRANDE CITY. ALSO ONE
            FOOT OF WATER IN HOMES ON THESE ROADS.

&&

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:14 PM CDTFlash Flood WarningBROStarr, Zapata2 hr
Jul 1, 7:14 PM CDTFlash Flood WarningBROStarr, Zapata2 hr
Jul 1, 7:46 PM CDTFlash Flood WarningBROZapata119 min
Jul 1, 8:22 PM CDTSevere Thunderstorm WarningBROStarr53 min
Jul 1, 8:40 PM CDTTornado WarningBROStarr50 min
Jul 1, 8:55 PM CDTFlash Flood WarningBROStarr, Zapata2 hr
Jul 1, 9:22 PM CDTSevere Thunderstorm WarningBROStarr53 min
Jul 1, 9:28 PM CDTFlash Flood WarningBROJim Hogg, Zapata2 hr
Jul 1, 11:22 PM CDTFlash Flood WarningBROJim Hogg113 min
Jul 2, 12:14 AM CDTFlash Flood WatchBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata25 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.